News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Burning Itchy Red patches that spread fast


 janajyo - Sun Mar 11, 2007 2:23 am

My sister is the one with the problem but to bad too type. She is 18. She had been sick with something that was going around so she went to the doctor and they gave her Bactrum. However she started getting small things on her stomach, knees and arms that looked like mosquito bites that eventually turned into large raised patches that burned and itched. She went to the doctor again on Friday and they said it might be an allergic reaction so they gave her Methylprednisolone. They said it would make the rash go away.

However since then it's gotten ten times worse. Nothing helps her. Now in the span of even ten mintues a bunch more of little white mosquito like bumps will appear and then get bigger and merge into a huge red patches that burn and itch so bad she cries. They are even appearing on top of the ones from before. I need to know if there is anything at all I can do to help her. I'd also like to know if you know what is causing it or if you've seen something like it before.
 Dr. Chan Lowe - Sun Mar 11, 2007 6:43 pm

User avatar What you are describing sounds a lot like hives. Hives may be a manifestation of an allergic reaction. The methylprednisolone should help this. Also, taking an antihistamine (such as diphenhydramine-commonly known as Benadryl) can help with the itch and progression.

If she continues to get worse and the antihistamine does not help she should be seen again. It is possible that this rash is not related to an allergic reaction. Some rashes can be quite serious (such as Stevens-Johnson syndrome).

If all appears OK and the itching continues, there are some medicines that are stronger the diphenhydramine to help with the itching.

Best wishes. Keep us updated.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here